Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

How can numbness, discolouration and swelling in right hand be treated ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
My right hand is turning a greyish color. It is mostly in my thumb and pointer finger, but the other fingers also are slightly discolored. My hand feels slightly numb and is swollen, and I find myself stretching it often to ease the pain and discomfort. Is this something that will go away on it's own?
Posted Thu, 26 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Bharat Chawda 1 hour later

This condition is called "Raynaud's phenomenon".In this you see discoloration of tip of fingers associated with dull pain & swelling.This is usually triggered by winter climate or emotional stress.This could be a part of other systemic disease as well which needs to be ruled out.There is vasoconstriction of peripheral blood vessels leading to color change.

This condition can come and go, but doesn't get treated by itself.You should take lot of precautions like to keep the fingers warm & avoid minor trauma over fingers which may lead to ulcers .Smoking too should be avoided in such cases.

Do you also have other symptoms like joint pain,muscle pain,hard bound down skin or any pigmentation over face with sun allergy.At times there are no association and only discoloration is seen.I would suggest you to XXXXXXX a dermatologist or a rheumatologist soon.If you have any such symptoms you can share with us ,so that I can guide you further.

‘Hope I have answered your query, I will be available to answer your follow up queries'.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor